Hail, Robertson
- When
- April 3, 12:50 PM CST
- Where
- Robertson County, 3 mi NW of White House
- Measured
- 0.88 in hail
- Reported by
- Social Media
- Coordinates
- 36.501, -86.698
The largest severe weather event during the spring of 2015 in Middle Tennessee affected the region during the afternoon and evening hours on April 3. Scattered to numerous showers and thunderstorms, including some supercells and bow echoes, developed ahead of a cold front approaching the area, and brought widespread damaging winds, large hail, and one EF0 tornado.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
The largest severe weather event during the spring of 2015 in Middle Tennessee affected the region during the afternoon and evening hours on April 3. Scattered to numerous showers and thunderstorms, including some supercells and bow echoes, developed ahead of a cold front approaching the area, and brought widespread damaging winds, large hail, and one EF0 tornado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 3, 10:23 AM CST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1123 AM CDT FRI APR 3 2015 .UPDATE... APPROACHING COLD FRONT STILL WELL NORTHWEST EXPECTED TO PUSH ACROSS THE MID-STATE LATER TODAY. SURGING AIR AHEAD POSTING 60 DEGREES DEWS. AIRMASS CURRENTLY HOLDING CAP AROUND 5-7KFT BUT MIXING LATER TODAY EXPECTED TO BREAK IT. AVAILABLE ENERGY INCREASING TO 1000-1500...AND LOW-LEVEL SHEAR IS QUITE GOOD AS WELL. EXPECTATIONS IS THAT SCATTERED STORMS WILL DEVELOP EARLY THIS AFTERNOON...ESPECIALLY NORTH...AHEAD OF A SQUALL LINE JUST PRECEDING THE COLD FRONT. AIRMASS PARAMETERS WILL BE FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS...SPECIFICALLY DAMAGING WIND AND LARGE HAIL INTO THE LATE EVENING. SEVERE THREAT WILL END LATE TONIGHT AS THE FRONT MOVES EAST. && .PREV DISCUSSION... /ISSUED 614 AM CDT FRI APR 3 2015/ UPDATE...FOR 12Z AVIATION FORECASTS. AVIATION...A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA THIS AFTERNOON AND THIS EVENING, BRINGING SCATTERED TO NUMEROUS THUNDERSTORMS. STRONG AND GUSTY WINDS ARE EXPECTED SURFACE AND ALOFT, WITH SURFACE GUSTS OF 30 KTS OR GREATER AND 850MB JET VELOCITIES AROUND 50 KTS. SFC FRONT SHOULD CLEAR MIDDLE TN AROUND 03Z/04, WITH GUSTY WEST AND NORTHWEST WINDS BEHIND IT. OUTSIDE OF THUNDERSTORM AREAS EXPECT VFR CONDITIONS TO PREVAIL. HOWEVER, AS THUNDERSTORMS INCREASE THIS AFTERNOON AND TONIGHT, EXPECT MVFR CONDITIONS TO BECOME MORE PREVALENT, WITH THE POSSIBILITY OF BRIEF IFR CONDITIONS IN THE STRONGEST TSTM CELLS. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 1 AM CDT SATURDAY FOR TNZ005>011-023>034- 056>066-075-077>080-093>095. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 507 AM CDT FRI APR 3 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-041015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 507 AM CDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS TODAY AND THIS EVENING OVER ALL OF MIDDLE TENNESSEE...WITH THE GREATEST CHANCE FOR SEVERE WEATHER EXPECTED TO BE FROM 1 PM CDT THIS AFTERNOON UNTIL 10 PM CDT TONIGHT. THE MAIN CONCERN WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. HOWEVER...A FEW TORNADOES WILL ALSO BE POSSIBLE...AS WELL AS BRIEF FLOODING DUE TO TORRENTIAL DOWNPOURS. SOUTHERLY WINDS WILL INCREASE TODAY...WITH FREQUENT GUSTS OVER 30 MPH. WIND GUSTS TO OVER 40 MPH ARE EXPECTED LATE THIS AFTERNOON AND EVENING. WINDS OF THIS INTENSITY COULD BREAK TREE LIMBS EVEN BEFORE THE THUNDERSTORMS ARRIVE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PATCHY FROST AND FREEZING TEMPERATURES ARE POSSIBLE LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING...ESPECIALLY ALONG THE CUMBERLAND PLATEAU AND IN LOW LYING AREAS WEST OF THE PLATEAU. THOSE WITH TENDER VEGETATION MAY WANT TO CONSIDER EITHER COVERING VULNERABLE PLANTS OR BRINGING THEM INDOORS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED TODAY AND TONIGHT...AS THUNDERSTORMS MOVE THROUGH. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
834 AM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST 8 NNW SPARTA 36.04N 85.53W
04/02/2015 M60 MPH WHITE TN AWOS
SPARTA AIRPORT
0341 PM TSTM WND DMG 3 SW CENTERVILLE 35.76N 87.49W
04/02/2015 HICKMAN TN FACEBOOK
SEVERAL SHINGLES RIPPED OFF ROOF...HEAVY WOODEN ROCKING
CHAIR THROW INTO SIDE OF HOUSE AND BROKEN...AND MANY
OTHER ITEMS TOSSED ABOUT IN THE YARD. TIME ESTIMATED
BASED ON RADAR.
0355 PM TSTM WND GST BON AQUA 35.95N 87.33W
04/02/2015 E50 MPH HICKMAN TN FACEBOOK
PEA SIZE HAIL ALSO FALLING.
0410 PM TSTM WND DMG 4 W FAIRVIEW 35.98N 87.20W
04/02/2015 WILLIAMSON TN FACEBOOK
POWERLINES DOWN AND BLOCKING ONE LANE OF TRAFFIC AT OLD
COX PIKE BY CROW CUT RD. TIME ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER OHX1500416 OHX1500419 OHX1500418 OHX1500417
MDAVISThe Nashville radar (KOHX), 31 km away, was scanning. The volume nearest the first event began at 18:52 UTC.
35 thunderstorm wind, 7 hail, 1 tornado, 1 lightning. Local standard time, as filed.
Quarter size hail was reported by a CoCoRaHS observer 4.5 miles NW of Bethpage.
Numerous trees were blown down throughout Davidson County especially in the Whites Creek and Hillsboro areas.
Trees and power lines were blown down which blocked Ocoee Trail.
The roof of a shed was blown off and a go cart was thrown near Pond Creek Road at Old Charlotte Pike.
Power line was blown down blocking the roadway in the 4000 block of Saundersville Road.
A wind gust of 68 mph was measured by a broadcast meteorologist on a home weather station at the north end of Saundersville Ferry Road.
A Facebook report indicated several trees were blown down on River Road.
A Facebook photo showed a roof partially blown off an apartment building at the Premier West Apartments.
Trees and signs were blown down at Terry Lane and Hartwell Drive.
Twitter photo showed a railroad crossing arm was snapped in half on Winston Hills Parkway.
Trees were blown down 2 miles southeast of Hendersonville.
A tree was blown down and blocked Saundersville Ferry Road just north of Saundersville Road.
A large tree was blown down and blocked the intersection of Hickory Valley Road at Summerly Drive.
A Twitter report indicated trees were blown down on Hillwood Drive.
A Twitter report indicated power lines were blown down across the roadway at 108 Belle Meade Blvd.
A tree fell onto and crushed part of a house in Green Hills.
A Twitter report indicated a dock was flipped over and damaged at Cedar Creek Marina on Old Hickory Lake.
A Facebook report indicated multiple trees and a power line were blown down in the Villages of Larchwood subdivision south of I-40 and west of Bell Road.
A Twitter report indicated nickel size hail in Centennial Park.
Twitter reports indicated several trees and power poles were snapped and blocked Granny White Pike at Shackleford Road just south of Lipscomb University.
A Twitter report indicated two trees were blown down at a farm along Highway 840 5 miles south-southwest of Fairview.
Quarter size hail was reported at I-24 and Briley Parkway.
An NWS storm survey found a small EF0 tornado with max winds of 80 mph intermittently touched down in the Kingfield community of western Williamson County, then moved eastward north of Leipers Fork before lifting west of Franklin. A carport was blown down a hillside on Hargrove Road, and a couple of homes and outbuildings received minor roof damage on Wilkins Branch Road. A few trees were blown down along Old Highway 96 and in the hills south of Parker Branch Road. The worst damage occurred near the intersection of Parker Branch Road and Old Hillsboro Road, where two homes had considerable roof damage and numerous trees were snapped and uprooted. A few more trees were blown down on Boxley Valley Road, McMillan Road, and Boxley View Lane before the tornado lifted.
A home in Antioch was struck by lightning and destroyed in the resulting fire.
A Facebook report indicated trees were blown down near Whitleyville with one blocking Old Highway 85.
A Facebook photo showed minor roof damage to a home in Almaville.
A few trees were blown down in Temperance Hall.
A large tree fell on a house in Murfreesboro.
Trees were blown down on Fred Ford Road at Genesis Road.
A few trees were blown down across DeKalb County.
A roof was blown off a building in Woodbury.
A large tree was blown down across the roadway at Old Kentucky Road and Betterton Road.
A tree was blown down onto a power line in the 200 block of Prosser Road.
Shutters were blown off a home on Red Road.
A camper was flipped over and several large trees were blown down on Smithville Highway about 2 miles north of downtown McMinnville.
Trees were blown down and a trailer home was damaged near Iron City.
Numerous trees and power lines were blown down across Warren County.
The apex of a large bow echo caused significant wind damage on the northeast side of McMinnville. The roof of the Sparta Road Vet Clinic was blown off, and the nearby H&H Auction Building warehouse at 3897 Sparta Highway was destroyed. Numerous trees were blown down on Shady Rest Road.
A large equpiment shed was destroyed and a truck flipped over on Vinta Mill Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2015Every state in 2015This day in weather historyThe tornado archive for Tennessee, 2015Warnings in Tennessee, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567081, 567082, 567197, 567198, 567199, 567209, 567200, 567201, 567202, 567203, 567204, 567205, 567213, 567211, 567206, 567219, 567220, 567207, 567208, 567210, 567215, 567212, 567214, 567216, 567217, 567218, 567221, 567222, 567223, 567224, 567225, 567228, 567229, 567226, 567227, 567230, 567231, 567232, 567233, 567234, and more.